Nov 9, 2003
Since starting a Combivar/Sustiva regimen 5 weeks ago my previously flagging appetite has returned with a vengence. I am constantly hungry and eat in greater volume and more often than ever before. My weight has stabalized. Yet my BMs only occur every 3-4 days! I used to be a very regular and frequent guy. Will taking a laxative interfere with the meds?
Response from Dr. Wohl
Probably not. I'd try to avoid chronic laxative use, however, as it can eventually make things worse. Look to see if anything else you are taking can be doing this. Next look at your diet. Does it contain fiber? If not you may want to use mother nature's own products (green veggies, figs, nuts etc). Enough dietary fiber should work wonders for you and your regularity. Can't stand fruits and vegetables? Over the counter fiber agents (e.g Metamucil) should help. I would try not to take these fiber supplements with your meds and instead wait a couple of hours after your HIV meds.
Also, if you are at all lactose intolerant this may be a good excuse to eat some previously forbidden dairy.
If all the above do not help, talk to your doctor. A more complete medical work up for thyroid or other ailments may be in order. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Tingling Lips After Breast Sucking Worried I Have HIV
- Trouble Urinating After Insertive Anal Sex Worried I Have HIV
- Can You Get Hepatitis B From Touching Blood?
- Can You Get Std If You And Your Partner Are Virgin And Have Oral Sex?
- How Do You Get Rid Of Vaginal Cysts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.